MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT
Model Number VENUM14140
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A voluntary recall has been initiated for the venovo venous stent system 9f which was product catalog/lot number specific.Reportedly the proximal end of the stent does not immediately expand upon deployment.The proximal end of the stent remains connected to the delivery system.As a result of the field action, this event is being reported as a malfunction reportable event.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 08/2024).
 
Event or Problem Description
It was reported that during stent deployment procedure in left common iliac vein via right internal jugular access, the inner catheter didn't walk off the wire, and appeared to be stuck at the proximal end of the stent.It was further reported that the physician waited a bit longer and then made sure the wheel was fully wheeled back but still had resistance.Furthermore, under fluoroscopy the physician yanked the catheter and could see that part of the stent that was stuck to the catheter looked a little funky.Reportedly, a balloon was used to smoothen the stent out, and the procedure was successfully completed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: a voluntary recall has been initiated for the venovo venous stent system 9f which was product catalog/lot number specific.Reportedly the proximal end of the stent does not immediately expand upon deployment.The proximal end of the stent remains connected to the delivery system.As a result of the field action, this event is being reported as a malfunction reportable event.H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the sample was returned for evaluation.The condition of the returned delivery system confirms an expansion issue.The stent brake of the inner catheter which is under the stent was found with significant imprints and damage on its surface; this is considered an indication that the stent adhered to the stent brake immediately after deployment.A detailed description of the expansion behavior of the stent over time to complete expansion is not possible based on investigation of the returned device.Based on the information available the investigation is closed with confirmed result for stent expansion issue.A definite root cause for the reported event could not be determined.Labeling review: a review of the relevant instructions for use for this product was conducted.The instructions for use was found to address potential worst-case complications and adverse events potentially related to expansion issue such as incorrect positioning of the stent requiring further stenting or surgery, intimal injury, stent fracture, and malposition.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
VENOVO VENOUS STENT
Common Device Name
VENOUS STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16740518
Report Number9681442-2023-00128
Device Sequence Number12428057
Product Code QAN
UDI-Device Identifier00801741103469
UDI-Public(01)00801741103469
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P180037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVENUM14140
Device Catalogue NumberVENUM14140
Device Lot NumberANGV0172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1897-2021
Patient Sequence Number1
Patient SexUnknown